MAUDE Adverse Event Report: ARTHROCARE CORPORATION PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES

ARTHROCARE CORPORATION PROCISE MINI LARYNGEAL COBLATOR II; ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Catalog Number EIC7071-01
Medical Device Problem Codes Leak/Splash (1354); Overheating of Device (1437)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/29/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that, during an ent procedure, it was noticed that the procise mini coblator was leaking water and the water temperature was too high.The water flew out smoking and the wand was overheated, but there was no alarm.The ent procedure was resumed, after a non-significant delay, with a change in surgical technique (using a laser).No further complications were reported.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6: this complaint was opened by smith+nephew to document a product problem associated with a smith+nephew device.The reported problem relates to known inherent device and/or procedural risks that are appropriately documented in our risk files.Smith+nephew will continue to monitor trends in accordance with our post-market surveillance process and take necessary action as required if anticipated severity and/or occurrence rates are exceeded.Smith+nephew has no reason to suspect that the product failed to meet any specifications at the time of manufacture.Based on our review of all currently available information, we are unable to identify a definitive root cause.However, as the use of our product cannot be excluded as a potential cause or contributory factor to the reported issue, we are conservatively submitting this report in accordance with applicable regulations.If additional information becomes available that alters the conclusions of this report, a follow-up report will be submitted as required.
 
Additional Manufacturer Narrative
H11: internal complaint reference: (b)(4).H3, h6.The reported device was received for evaluation.A visual inspection observed the returned instrument shows no manufacturing abnormalities.Product was out of the original packaging.No packaging returned.The tip has signs of use.A functional evaluation performed found the opened device was tested and plugged into the controller and registered settings (7,3).The wand produced plasma as normal and had no issues activating coag.Liquid escapes from the handle when liquid is delivered to the tip.The tip does not overheat and activates as normal.A review of device records showed there were no indications to suggest that the product did not meet manufacturing specifications upon release for distribution.A complaint history review found no similar reported events.A risk management review found that the reported failure and/or harm was documented appropriately, and there were no indications to suggest the anticipated risk is not adequate.A definitive root cause for the reported issue could not be determined.Factors that could have contributed to the failure include procedural variance, or deviations from established protocols, increasing risks and leading to unintended consequences.Other factor lines include excessive force.Based on this investigation, the need for corrective action is not indicated.

Brand Name
PROCISE MINI LARYNGEAL COBLATOR II
Common Device Name
ELECTROSURGICAL, CUTTING & COAGULATION & ACCESSORIES
Manufacturer (Section D)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer (Section G)
ARTHROCARE CORPORATION
7000 west william cannon drive
austin TX 78735
Manufacturer Contact
holly topping
1450 brooks rd.
memphis, TN 38116
5123913905
MDR Report Key23143971
Report Number3006524618-2025-00533
Device Sequence Number8846833
Product Code GEI
UDI-Device Identifier00817470000597
UDI-Public00817470000597
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K070374
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/30/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberEIC7071-01
Device Lot Number2160290
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2025
Supplement Date Received by Manufacturer04/28/2026
Initial Report FDA Received Date09/25/2025
Supplement Report FDA Received Date04/30/2026
Date Device Manufactured07/29/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown